EconPapers    
Economics at your fingertips  
 

GMM estimation of spatial autoregressive models with unknown heteroskedasticity

Xu Lin and Lung-Fei Lee

Journal of Econometrics, 2010, vol. 157, issue 1, 34-52

Abstract: In the presence of heteroskedastic disturbances, the MLE for the SAR models without taking into account the heteroskedasticity is generally inconsistent. The 2SLS estimates can have large variances and biases for cases where regressors do not have strong effects. In contrast, GMM estimators obtained from certain moment conditions can be robust. Asymptotically valid inferences can be drawn with consistently estimated covariance matrices. Efficiency can be improved by constructing the optimal weighted estimation. The approaches are applied to the study of county teenage pregnancy rates. The empirical results show a strong spatial convergence among county teenage pregnancy rates.

Keywords: Spatial; autoregression; Unknown; heteroskedasticity; Robustness; Consistent; covariance; matrix; GMM (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (162)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4076(09)00288-7
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:157:y:2010:i:1:p:34-52

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:econom:v:157:y:2010:i:1:p:34-52